MAUDE Adverse Event Report: ZIMMER CAS ROSA KNEE ROBOTIC UNIT US PL B; ORTHOPEDIC STEREOTAXIC INSTRUMENT

ZIMMER CAS ROSA KNEE ROBOTIC UNIT US PL B; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number N/A
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation logs were provided and reviewed by a rosa engineer.The logs show a robotic error was encountered while in collaborative mode in the femur distal flow, confirming the reported event.The error could be recovered and a few femur distal flow was initiated, but the same error was encountered again in collaborative mode.Multiple collision errors were also seen in the logs, but all cuts seem to have been completed with rosa, along with the final knee evaluation.Review of the hsdk logs shows an error message indicating that a ft (force torque) sensor disconnection was detected.The cause of the robotic and collision errors in this complaint was most likely due to a defective hardware component.There were no software anomalies identified in the logs which would have caused or contributed to the reported events.Field service engineer (fse) was on site for corrective maintenance.Fse found fluctuation in gauge and fx values when applying pressure on the ft sensor cable near the plug.The cable was replaced, but the fluctuations could still be seen.As such, the ft sensor was replaced.Following the replacement of the ft sensor, the fluctuations halted.The device then passed arm accuracy, ati testing, and all applicative tests and was released for clinical use.A review of the device history records and servicing history for the device did not identify any related deviations or contributory factors.It was determined that the cause of the robotic errors was related to a hardware failure.However, a definitive root cause of the hardware failure is unable to be determined with the information available.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported during a rosa knee procedure that the unit presented an unknown robotic error.The cord going into the force sensor seemed loose.After the procedure, the unit¿s power went out.No patient harm, involvement, impact or injury.No additional information.

Brand Name
ROSA KNEE ROBOTIC UNIT US PL B
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ZIMMER CAS
75 queen str.
suite 3300
montreal, quebec H3C 2 N6
CA  H3C 2N6
Manufacturer (Section G)
ZIMMER CAS
75 queen str.
suite 3300
montreal, quebec H3C 2 N6
CA   H3C 2N6
Manufacturer Contact
kristen lashley
56 e. bell dr.
warsaw, IN 46582
9016334069
MDR Report Key18101062
Report Number0009617840-2023-00018
Device Sequence Number7633953
Product Code OLO
UDI-Device Identifier00889024511170
UDI-Public(01)00889024511170(11)220914
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K210121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number20-8020-110-01
Device Lot Number1.4.1.14
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Initial Report FDA Received Date11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Patient SexUnknown